Alert archive / Vermont / Flash Flood Warnings in 2011

Flash Flood Warning 29, NWS Burlington, VT

September 5, 20115 counties in Vermont

NWS Burlington, VT issued this flash flood warning at Sep 5, 2011, 3:55 PM EDT for 5 counties in Vermont. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2011, 3:55 PM EDT (19:55 UTC)
Expired
Sep 5, 2011, 7:45 PM EDT
In force
4 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

Counties Addison County, VT, Chittenden County, VT, Rutland County, VT, Washington County, VT, Windsor County, VT

The radar

The Burlington radar (KCXX), 42 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

363 
WGUS51 KBTV 051955
FFWBTV
VTC001-007-021-023-027-052345-
/O.NEW.KBTV.FF.W.0029.110905T1955Z-110905T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
355 PM EDT MON SEP 5 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN ADDISON COUNTY IN CENTRAL VERMONT
  SOUTHWESTERN WASHINGTON COUNTY IN CENTRAL VERMONT
  SOUTH CENTRAL CHITTENDEN COUNTY IN NORTHWEST VERMONT
  EXTREME NORTHEASTERN RUTLAND COUNTY IN SOUTHERN VERMONT
  EXTREME NORTHWESTERN WINDSOR COUNTY IN SOUTHERN VERMONT

* UNTIL 745 PM EDT

* AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. RAINFALL AS 
  MUCH AS 1 TO 1.5 INCHES PER HOUR WILL MOVE INTO AREAS THAT WERE 
  PREVIOUSLY DAMAGED BY FLOODING...AND WILL BE VULNERABLE TO 
  ADDITIONAL FLOODING. SMALL CREEKS AND STREAMS WILL QUICKLY LEAVE 
  THEIR BANKS. REPAIRS TO CULVERT...BRIDGES...  AND ROADSIDE 
  DITCHES WILL BE OVERWHELMED BY WATER. ROAD WASHOUTS ARE LIKELY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST 
  MIDDLEBURY...BRISTOL...HANCOCK...RIPTON...LINCOLN...AND WARREN.

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.

DO NOT GO ON...IN...OR NEAR RIVERS AND STREAMS. THE HIGH WATER LEVELS
AND FAST FLOWS CAN BE DEADLY FOR PERSONS CAUGHT IN FLOODWATERS BY
ACCIDENT...OR TRY TO SWIM OR BOAT ON FLOODED WATERWAYS. REPAIR 
PERSONNEL SHOULD BE PREPARED TO MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4437 7313 4429 7272 4385 7286 4385 7325

$$

HANSON
2 follow-up statements
111 
WGUS71 KBTV 052210
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
610 PM EDT MON SEP 5 2011

VTC001-007-021-023-027-052345-
/O.CON.KBTV.FF.W.0029.000000T0000Z-110905T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDSOR VT-WASHINGTON VT-CHITTENDEN VT-ADDISON VT-RUTLAND VT-
610 PM EDT MON SEP 5 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
NORTHEASTERN RUTLAND...EASTERN ADDISON...SOUTH CENTRAL CHITTENDEN...
SOUTHWESTERN WASHINGTON AND NORTHWESTERN WINDSOR COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SECOND AREA OF 
HEAVY RAINFALL MOVING INTO THE WARNING AREA. THE FLASH FLOOD THREAT 
REMAINS...AND SMALL CREEKS AND STREAMS WILL QUICKLY LEAVE THEIR 
BANKS. CULVERTS...BRIDGES...AND ROADSIDE DITCHES...ESPECIALLY THOSE 
HARD HIT BY EARLIER FLOODING AND UNDER RECONSTRUCTION...CAN BE 
OVERWHELMED BY WATER. ROAD WASHOUTS ARE POSSIBLE.

IN ADDITION...THERE IS THE POTENTIAL FOR LANDSLIDE AS THIS 
RAINFALL...ON TOP OF LAST WEEK'S FLOOD PRODUCING RAINS...WILL 
SATURATE THE SOIL. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
MIDDLEBURY...BRISTOL...GRANVILLE...HANKSVILLE...HUNTINGTON...
LEICESTER...MIDDLEBURY...MONKTON...MORETOWN...NEW HAVEN...
RIPTON...SALISBURY...WAITSFIELD...WARREN AND LINCOLN.

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4437 7313 4429 7272 4385 7286 4385 7325

$$

HANSON
829 
WGUS71 KBTV 052336
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
736 PM EDT MON SEP 5 2011

VTC001-007-021-023-027-052346-
/O.EXP.KBTV.FF.W.0029.000000T0000Z-110905T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINDSOR VT-WASHINGTON VT-CHITTENDEN VT-ADDISON VT-RUTLAND VT-
736 PM EDT MON SEP 5 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM EDT FOR NORTHEASTERN
RUTLAND...EASTERN ADDISON...SOUTH CENTRAL CHITTENDEN...SOUTHWESTERN
WASHINGTON AND NORTHWESTERN WINDSOR COUNTIES...

WHILE THE FLASH FLOOD THREAT HAS ENDED...THE HAZARDS CREATED BY
FLOODING WILL REMAIN. STREAMS WILL CONTINUE TO RUN HIGH...AND
ROADS...BRIDGES AND CULVERTS MAY HAVE BEEN WASHED OUT. OBEY ALL ROAD
CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY...AND DO NOT DRIVE
THROUGH DAMAGED AREAS.

LAT...LON 4437 7313 4429 7272 4385 7286 4385 7325

$$

HANSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 2:18 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Sep 5, 2:18 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
218 PM EDT MON SEP 5 2011

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL SAG THROUGH THE REGION TODAY INTO
TONIGHT WITH WIDESPREAD RAINFALL ALONG WITH A FEW THUNDERSTORMS.
SOME OF THE RAINFALL COULD BE ON THE HEAVY SIDE LEADING TO AN
INCREASED THREAT OF FLOODING...ESPECIALLY ACROSS CENTRAL AND
SOUTHERN VERMONT. THE FRONT WILL SLIDE JUST SOUTH OF THE AREA BY
TUESDAY WITH A GENERAL DRYING TREND EXPECTED. THE FRONT WILL THEN
PUSH BACK NORTH LATER TUESDAY NIGHT INTO WEDNESDAY WITH RAINFALL
CHANCES INCREASING ONCE AGAIN.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 217 PM EDT MONDAY...HAVE MADE SOME UPDATES TO THE GRIDS
WITH CURRENT OBSERVATIONS. WILL ALSO KEEP IN A MENTION OF LOCALLY
HEAVY RAIN. BTV RECEIVED 0.84 INCHES THIS PAST HOUR...WITH
UNDERHILL VERMONT RECEIVING 1.07 INCHES OF RAIN THE PAST HOUR.
SURFACE WINDS HAVE BECOME LIGHT NORTHERLY FROM THE NORTHERN
CHAMPLAIN VALLEY TO THE SAINT LAWRENCE VALLEY AS THE COLD FRONT IS
JUST SOUTH OF THE CANADIAN BORDER AT THIS TIME.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
AS OF 435 AM EDT MONDAY...FRONTAL ZONE THEN CONTINUES TO PUSH
SLOWLY SOUTH TONIGHT WITH WIDESPREAD SHOWERS/RAINFALL BECOMING
INCREASINGLY CONFINED TO OUR CENTRAL AND SOUTHERN COUNTIES AS THE
NIGHT WEARS ON. STILL LOCALLY HEAVIER RAINFALL POSSIBLE...BUT
AGAIN LATER SHIFTS WILL NEED TO ASSESS OVERALL MAGNITUDE OF
THREAT GIVEN LATEST TRENDS SHIFT BEST DYNAMICAL FORCING SOUTH
WITH THE FRONT. OVERNIGHT LOWS GENERALLY 55 TO 60 FROM THE
CHAMPLAIN VALLEY SOUTH AND EAST...AND 50 TO 55 ACROSS DACKS/SLV
UNDER LIGHT NORTHERLY FLOW.

BY TUESDAY...FRONTAL ZONE STALLS ACROSS SOUTHERN NEW ENGLAND INTO
THE NRN MID-ATLANTIC WITH HIGHEST POPS CONFINED TO OUR
CENTRAL/SOUTHERN COUNTIES AND NORTHERN COUNTIES MAINLY DRY. SKIES
STILL MOSTLY CLOUDY THROUGH THE DAY THOUGH PERHAPS SOME PEEKS OF
SUN ACROSS THE SLV AND INTL BORDER COUNTIES. MEAN 925-850 MB
THERMAL PROFILES WOULD SUGGEST HIGHS 65 TO 70 AREA WIDE WITH
MILDEST READINGS ACROSS THE NORTH.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 145 PM EDT MONDAY...WILL MAINTAIN SOME POPS INTO THURSDAY
AS FRONTAL BOUNDARY COUNTIES TO SLOWLY SAG SOUTH AND THEN AWAY
FROM THE AREA THURSDAY NIGHT. SURFACE HIGH PRESSURE WILL BUILD
INTO THE REGION FOLLOWING THE DEPARTURE OF THIS FRONT AND WILL BE
THE MAIN WEATHER FEATURE THROUGH THE WEEKEND. NEXT CHANCE OF
SHOWERS AFTER THURSDAY WILL PROBABLY BE MONDAY AS UPPER LEVEL
TROF FINALLY SLIDES EAST AFTER KATIA HAS MOVED OUT OF THE WAY.
ALL EYES ON KATIA STILL FOR THE EXTENDED AND A CHANGE IN TRACK
COULD CHANGE THE WEATHER FORECAST FOR THE NORTH COUNTRY AS
WELL...ESPECIALLY WITH TIMING OF FRONT THAT ENDS UP STUCK OVER
THE AREA ON WEDNESDAY AND INTO THURSDAY.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
THROUGH 18Z TUESDAY...SHOWERS CONTINUE TO IMPACT MUCH OF THE
NORTH COUNTRY AT 18Z TODAY...AND WILL CONTINUE TO DO SO AS FRONT
VERY SLOWLY INCHES EAST. FOCUS OF PRECIPITATION WILL MOVE EAST
ALONG WITH THE FRONT...BUT AT THIS TIME LOOKS LIKE PRECIPITATION
WILL CONTINUE ACROSS THE REGION THROUGH AT LEAST THE FIRST 6
HOURS OF THE TAF FORECAST PERIOD. SHOWERS SHOULD START TO END
FROM WEST TO EAST AROUND 09Z AT MASSENA...12Z AT SARANAC
LAKE...15Z AT BURLINGTON AND PLATTSBURGH...AND FINALLY BY AROUND
18Z AT MONTPELIER AND RUTLAND. CEILINGS AND VISIBILITIES WILL
CONTINUE TO BE VARIABLE TODAY AS INTENSITY OF RAIN VARIES ACROSS
THE REGION. WINDS WILL BE LIGHT THROUGH THE PERIOD. AFTER THE
RAIN ENDS EXPECT AREAS OF MVFR BR TO CONTINUE...WITH INCREASED
CHANCES FOR IFR BR/FOG TO FORM AS WELL.

OUTLOOK 18Z TUESDAY THROUGH SATURDAY... 18Z TUESDAY THROUGH 06Z
WEDNESDAY...VFR UNDER HIGH PRESSURE. 06Z WEDNESDAY THROUGH 18Z
THURSDAY...MVFR RAIN POSSIBLE WITH THE REMNANTS OF TROPICAL STORM
LEE MOVING THROUGH THE REGION. 18Z THURSDAY THROUGH
SATURDAY...VFR UNDER HIGH PRESSURE.

&&

.HYDROLOGY...
AS OF 1141 AM EDT MONDAY...HAVE CANCELLED THE FLASH FLOOD WATCH
FOR FRANKLIN AND SAINT LAWRENCE COUNTIES IN NORTHERN NEW
YORK...AS THREAT FOR HEAVY RAINFALL HAS DIMINISHED IN THESE
AREAS. ALSO...THESE AREAS DID NOT RECEIVE AS MUCH RAINFALL LAST
WEEK FROM TROPICAL STORM IRENE. WILL KEEP THE REMAINDER OF THE
FORECAST AREA IN A FLASH FLOOD WATCH FOR NOW...BUT MAY BE ABLE TO
CANCEL ADDITIONAL AREAS LATER TODAY ACROSS THE NORTHERN AND
WESTERN PORTION OF THE FORECAST AREA. HOWEVER...WILL AWAIT ALL
THE 12Z MODEL GUIDANCE BEFORE MAKING ANY ADDITIONAL CHANGES. HAVE
MAINTAINED STORM TOTAL RAINFALL AMOUNTS OF 1-3 INCHES ACROSS THE
FLASH FLOOD WATCH AREA THROUGH 8 AM TUESDAY. CENTRAL AND SOUTHERN
VERMONT COULD SEE THE MOST RAINFALL...ESPECIALLY IF ANY
THUNDERSTORMS DEVELOP TODAY.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR VTZ001>012-
     016>019.
NY...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR NYZ028-031-034-
     035.

&&

SYNOPSIS...JMG
NEAR TERM...WGH
SHORT TERM...JMG
LONG TERM...NEILES
AVIATION...NEILES
HYDROLOGY...WGH/JMG
Hazardous weather outlook, Sep 5, 12:03 PM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BURLINGTON VT
1203 PM EDT MON SEP 5 2011

NYZ028-031-034-035-VTZ001>012-016>019-061615-
EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-
GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-
LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
1203 PM EDT MON SEP 5 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ026-027-029-030-087-061615-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
1203 PM EDT MON SEP 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME..

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 5, 1:27 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
127 PM EDT MON SEP 5 2011

NYZ034-035-VTZ001-002-005-006-008-009-016>018-051830-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN ESSEX NY-
EASTERN FRANKLIN VT-GRAND ISLE VT-LAMOILLE VT-WASHINGTON VT-
WESTERN ADDISON VT-WESTERN CHITTENDEN VT-WESTERN ESSEX NY-
WESTERN FRANKLIN VT-
127 PM EDT MON SEP 5 2011

...HEAVY RAINFALL OVER THE LAKE CHAMPLAIN VALLEY...

AT 121 PM EDT...HEAVY RAINFALL WAS OVER THE LAKE CHAMPLAIN VALLEY
FROM WILLSBORO NY TO BURLINGTON VT TO CAMBRIDGE. RAINFALL RATES AS
HIGH AS AN INCH IN AN HOUR WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...THE BURLINGTON
AREA...JERICHO...UNDERHILL...WESTFORD... FAIRFAX...UNDERHILL STATE
PARK...PLEASANT VALLEY...SMUGGLERS NOTCH...SOUTH CAMBRIDGE...AND
JEFFERSONVILLE...

IF TRAVELING TODAY...SLOW DOWN AND BE PREPARED FOR PONDING OF WATER
ON ROADS.

LAT...LON 4481 7302 4461 7253 4402 7327 4426 7370

HANSON
Special weather statement, Sep 5, 2:34 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
234 PM EDT MON SEP 5 2011

NYZ035-VTZ005-006-009-016>018-051945-
EASTERN ESSEX-WESTERN CHITTENDEN-LAMOILLE-WESTERN ADDISON-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
INCLUDING THE CITIES OF...PORT HENRY...TICONDEROGA...BURLINGTON...
JOHNSON...STOWE...MIDDLEBURY...VERGENNES...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON
234 PM EDT MON SEP 5 2011

...HEAVY RAINFALL OVER THE LAKE CHAMPLAIN VALLEY...

AT 230 PM EDT...HEAVY RAINFALL WAS MOVING THROUGH THE SOUTHERN
CHAMPLAIN VALLEY AND NORTHWEST AND NORTH CENTRAL VERMONT. SPOTTERS
HAVE REPORTED AN INCH OF RAIN IN AN HOUR IN THE BURLINGTON AND
UNDERHILL AREAS. THE HEAVY RAIN WILL REDUCE VISIBILITIES AND CAUSE
PONDING OF WATER ON ROADWAYS.

THE AREA OF HEAVY RAINFALL WILL SLOWLY MOVE SOUTH AND EAST INTO
CENTRAL VERMONT THROUGH 330 PM.

IF TRAVELING TODAY...SLOW DOWN AND BE PREPARED FOR PONDING OF WATER
ON ROADS.

LAT...LON 4481 7302 4461 7253 4402 7327 4426 7370

HANSON

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 8:06 PM EDTAreal Flood WarningBTVRutland, Windsor5 hr
Sep 4, 8:28 PM EDTSpecial Weather StatementBTVOrleans62 min
Sep 4, 9:50 PM EDTSpecial Weather StatementBTVFranklin, Lamoille, Orleans55 min
Sep 5, 1:27 PM EDTSpecial Weather StatementBTVChittenden, Lamoille63 min
Sep 5, 2:34 PM EDTSpecial Weather StatementBTVChittenden, Lamoille71 min
Sep 5, 4:16 PM EDTSpecial Weather StatementBTVChittenden, Lamoille104 min
Sep 5, 6:02 PM EDTSpecial Weather StatementBTVChittenden, Lamoille2 hr

Nearby

Flash Flood Warnings in Vermont, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.